Alert archive / Texas / Areal Flood Advisories in 2012
Areal Flood Advisory 21, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this areal flood advisory at Feb 18, 2012, 12:41 AM CST for 5 counties in Texas. It was in force for 109 min.
The area
The outline as issued.
The facts
- Issued
- Feb 18, 2012, 12:41 AM CST (06:41 UTC)
- Expired
- Feb 18, 2012, 2:30 AM CST
- In force
- 109 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
Counties Bandera County, TX, Blanco County, TX, Gillespie County, TX, Kendall County, TX, Kerr County, TX
The radar
The Austin/San Antonio radar (KEWX), 78 km from the middle of the area, began a volume at 06:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 6.7 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 538 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 93 m²/s²
- 0-3 km storm-relative helicity
- 170 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
556
WGUS84 KEWX 180641
FLSEWX
FLOOD ADVISORY
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1241 AM CST SAT FEB 18 2012
TXC019-031-171-259-265-180830-
/O.NEW.KEWX.FA.Y.0021.120218T0641Z-120218T0830Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GILLESPIE-KENDALL-KERR-BLANCO-BANDERA-
1241 AM CST SAT FEB 18 2012
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED AN
* URBAN AND SMALL STREAM FLOOD ADVISORY FOR...
BLANCO COUNTY...
EASTERN BANDERA COUNTY...
EASTERN KERR COUNTY...
GILLESPIE COUNTY...
KENDALL COUNTY...
* UNTIL 230 AM CST
* AT 1240 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE
DETECTED THUNDERSTORMS WITH HEAVY RAINFALL ACROSS THE ADVISORY
AREA. DOPPLER RADAR ESTIMATED UP TO TWO INCHES OF RAIN WITH
ANOTHER ONE HALF TO INCH LIKELY.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE MINOR FLOODING TO
OCCUR...ESPECIALLY ALONG SMALL STREAMS AND NEAR LOW WATER
CROSSINGS. SOME LOCATIONS THAT WILL EXPERIENCE MINOR FLOODING
INCLUDE...BANDERA...BLANCO...BOERNE...COMFORT...FREDERICKSBURG...
KERRVILLE...MEDINA...ROUND MOUNTAIN...ALBERT AND BANDERA FALLS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE MINOR FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE MINOR FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED ACT QUICKLY. DO NOT
DRIVE THROUGH AREAS WHERE WATER COVERS THE ROADWAY.
DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.
REMEMBER... TURN AROUND...DON'T DROWN.
&&
LAT...LON 3006 9831 2990 9849 2975 9870 2973 9881
2962 9891 2964 9901 2965 9936 3012 9935
3046 9917 3048 9857 3043 9817
$$What forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this areal flood advisory went out at Feb 17, 11:27 PM CST, 1 hour 14 minutes earlier.
Area forecast discussion, Feb 17, 11:27 PM CST, 1 hour 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1127 PM CST FRI FEB 17 2012 .AVIATION... RAIN EVENT WILL CONTINUE THROUGH TONIGHT AND INTO SAT. CIGS WILL BE IFR/LIFR THROUGH TONIGHT AND SAT MORNING. RA WILL BECOME MORE STEADY OVER THE NEXT FEW HOURS. VIS WILL BE LOWER IN RA. WINDS WILL BE BECOME STRONG AND GUSTY BEHIND A COLD FRONT SAT LATE MORNING AND CONTINUE THROUGH THE AFTERNOON. CIGS WILL START TO IMPROVE TOWARD THE END OF THE FORECAST PERIOD. && .PREV DISCUSSION... /ISSUED 1122 PM CST FRI FEB 17 2012/ UPDATE... CONTINUED TRENDS WITH ONGOING FORECASTS. THE LOW LATE THIS EVENING WAS NEAR THE BIG BEND...AND IS FORECAST TO MOVE ACROSS SOUTH CENTRAL TEXAS SATURDAY MORNING AND BECOME MORE OF AN OPEN WAVE TROF AT 700 TO 300 HPA OVER EASTERN TEXAS LATE SATURDAY. RAIN OVER SOUTH CENTRAL TEXAS WILL TRACK SLOWLY EAST AND NORTHEAST ACROSS SOUTH CENTRAL TEXAS TONIGHT AND SATURDAY MORNING... WITH SHOWERS AND THUNDERSTORMS. A FLASH FLOOD WATCH CONTINUES THROUGH NOON SATURDAY MORNING...FOR THE FOLLOWING COUNTIES: ATASCOSA...BASTROP...BEXAR...CALDWELL...COMAL...DEWITT...FAYETTE... FRIO...GONZALES...GUADALUPE...HAYS...KARNES...LAVACA...LEE... MEDINA...TRAVIS...WILLIAMSON...WILSON...LLANO...BURNET... BLANCO...GILLESPIE...KERR...AND BANDERA. AS THE LOW BEGINS TO MOVE EAST OF SOUTH CENTRAL TEXAS FROM THE AFTERNOON TO EVENING SATURDAY...DECREASING RAIN CHANCES FROM THE WEST ARE EXPECTED FROM THE AFTERNOON TO EARLY EVENING ON SATURDAY. STILL EXPECT BREEZY NORTHWEST WINDS IN WAKE OF THE LOW SATURDAY AFTERNOON. A BRIEF PERIOD OF DRIER CONDITIONS SATURDAY NIGHT AND SUNDAY WILL BE QUICKLY FOLLOWED BY INCREASING CLOUDS SUNDAY NIGHT AND MONDAY...WITH RAIN POSSIBLE MONDAY NIGHT AND TUESDAY OF NEXT WEEK. DRIER WEATHER IS EXPECTED TO FOLLOW ON WEDNESDAY THROUGH FRIDAY OF NEXT WEEK. PREV DISCUSSION... /ISSUED 832 PM CST FRI FEB 17 2012/ UPDATE... CONTINUED TRENDS WITH ONGOING FORECASTS. THIS EVENING THE LOW WAS NEAR THE BIG BEND...AND IS FORECAST TO MOVE ACROSS SOUTH CENTRAL TEXAS SATURDAY MORNING AND BECOME MORE OF AN OPEN WAVE TROF AT 700 TO 300 HPA OVER EASTERN TEXAS LATE SATURDAY. ANOTHER WAVE OF RAIN FROM WEST OF ROCKSPRINGS TO DEL RIO AND EXTENDING TO THE SOUTH WILL CONTINUE TO DEVELOP EASTWARD ACROSS SOUTH CENTRAL TEXAS TONIGHT AND SATURDAY MORNING. THIS WILL BRING ANOTHER WAVE OF RAIN...WITH SHOWERS AND THUNDERSTORMS. WILL KEEP FLASH FLOOD WATCH THROUGH SATURDAY MORNING...WITH THE WATCH EXPIRING AT NOON ON SATURDAY. THE FLASH FLOOD WATCH THROUGH NOON SATURDAY IS FOR THE FOLLOWING COUNTIES: ATASCOSA...BASTROP... BEXAR...CALDWELL...COMAL...DEWITT...FAYETTE...FRIO...GONZALES... GUADALUPE...HAYS...KARNES...LAVACA...LEE...MEDINA...TRAVIS... WILLIAMSON...AND WILSON. AS THE LOW BEGINS TO MOVE EAST OF SOUTH CENTRAL TEXAS FROM THE AFTERNOON TO EVENING SATURDAY...DECREASING RAIN CHANCES FROM THE WEST ARE EXPECTED FROM THE AFTERNOON TO EARLY EVENING ON SATURDAY. STILL EXPECT BREEZY NORTHWEST WINDS IN WAKE OF THE LOW SATURDAY AFTERNOON. A BRIEF PERIOD OF DRIER CONDITIONS SATURDAY NIGHT AND SUNDAY WILL BE QUICKLY FOLLOWED BY INCREASING CLOUDS SUNDAY NIGHT AND MONDAY...WITH RAIN POSSIBLE MONDAY NIGHT AND TUESDAY OF NEXT WEEK. DRIER WEATHER IS EXPECTED TO FOLLOW ON WEDNESDAY THROUGH FRIDAY OF NEXT WEEK. PREV DISCUSSION... /ISSUED 312 PM CST FRI FEB 17 2012/ DISCUSSION... THE UPPER LOW SYSTEM ASSOCIATED WITH TONIGHT'S RAIN EVENT IS SPINNING ACROSS NORTH CENTRAL MEXICO WHILE MOVING EAST. THIS UPPER SYSTEM IS FORECAST TO CONTINUE MOVING TO THE EAST AND THEN EAST NORTHEAST AS IT WEAKENS AND BECOME AN ELONGATED SW/NE ORIENTED WAVE SATURDAY MORNING. AT THE SURFACE...A WEAK SURFACE RIDGE ACROSS THE GULF OF MEXICO IS PRODUCING AN EAST NORTHEAST FLOW ACROSS SOUTH CENTRAL TEXAS THIS AFTERNOON BUT THIS WILL CHANGE LATER THIS AFTERNOON/EARLY EVENING AS THE HIGH PRESSURE RIDGE CONTINUES TO WEAKEN. A CYCLOGENESIS/LOW PRESSURE AREA IS FORECAST TO BUILD LATE THIS EVENING/OVERNIGHT ACROSS DEEP TEXAS AND MOVE ALONG THE SOUTHEAST TEXAS COAST. AT THAT TIME...A SOUTHERLY FLOW WILL BE IN PLACE BRINGING RICH GULF MOISTURE TO THE COASTAL PLAINS AND PARTS OF SOUTH CENTRAL TEXAS FOR THAT PERIOD. WITH THIS SCENARIO...WE ARE LOOKING TO EXPERIENCE HEAVY RAINS AND ISOLATED THUNDERSTORMS ACROSS PORTIONS OF SOUTH CENTRAL TEXAS OVERNIGHT AND EARLY SATURDAY...ESPECIALLY ACROSS THE EASTERN HALF OF CWFA. HOWEVER...RESIDENTS AND VISITORS ACROSS THE HILL COUNTRY AND ADJACENT AREAS SHOULD MONITOR WEATHER CONDITIONS CLOSELY AS A BAND OF HEAVY RAINS IS EXPECTED TO AFFECT THAT AREA AROUND 2 TO 4 AM. WITH SOILS REMAINING MOSTLY SATURATED FROM THE RECENT TWO EPISODES OF HEAVY RAINS...RUNOFF WILL BE RAPID LEADING TO FLASH FLOODING. RAINFALL AMOUNTS OF 1 TO 3 INCHES CAN BE EXPECTED WITH ISOLATED TOTALS NEAR 5 INCHES. THEREFORE...A FLASH FLOOD WATCH IS IN EFFECT FROM 6PM THIS EVENING TO 9AM SATURDAY. RAINS WILL END FROM WEST TO EAST SATURDAY AFTERNOON AS BOTH UPPER SYSTEM AND SURFACE COASTAL LOW MOVE NORTHEAST AND AWAY FROM SOUTH CENTRAL TEXAS. SOME LIGHT RAIN IS EXPECTED ACROSS THE HILL COUNTRY LATE SATURDAY AFTERNOON/EARLY EVENING AS WRAP-AROUND MOISTURE FROM THE UPPER SYSTEM MOVE OVER THAT AREA. A NORTHWEST TO WEST FLOW ALOFT WILL KEEP SOUTH CENTRAL TEXAS RELATIVE DRY FOR THE SECOND PART OF THIS UPCOMING WEEKEND INTO EARLY NEXT WEEK. HOWEVER...SURFACE SOUTHERLY FLOW WILL KEEP LINGERING MOISTURE AROUND FOR PARTLY CLOUDY SKIES OVER SOUTH CENTRAL TEXAS SUNDAY AND MONDAY. ON TUESDAY...A COLD FRONT IS FORECAST TO MOVE ACROSS THE AREA AND PRODUCE ISOLATED TO SCATTERED SHOWERS MAINLY ACROSS THE EASTERN HALF OF SOUTH CENTRAL TEXAS...FOLLOWED BY DRY WEATHER CONDITIONS ON WEDNESDAY AND THURSDAY WITH A DRY COLD FRONT ANTICIPATED TO CROSS OUR REGION ON FRIDAY. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 51 57 43 64 42 / 100 70 - 0 - AUSTIN BERGSTROM INTL AIRPORT 51 57 40 64 40 / 100 70 - 0 - NEW BRAUNFELS MUNI AIRPORT 52 59 41 64 41 / 100 70 - 0 - BURNET MUNI AIRPORT 49 54 38 63 41 / 100 70 10 0 - DEL RIO INTL AIRPORT 51 66 44 65 45 / 90 30 0 0 - GEORGETOWN MUNI AIRPORT 51 55 40 62 40 / 100 70 10 0 - HONDO MUNI AIRPORT 52 62 39 64 42 / 100 50 0 0 - SAN MARCOS MUNI AIRPORT 52 58 41 64 41 / 100 70 - 0 - LA GRANGE - FAYETTE REGIONAL 54 62 43 64 44 / 100 70 - 0 - SAN ANTONIO INTL AIRPORT 53 61 44 65 45 / 100 60 - 0 - STINSON MUNI AIRPORT 53 63 43 65 44 / 100 50 - 0 - && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR THE FOLLOWING COUNTIES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET... CALDWELL...COMAL...DE WITT...FAYETTE...FRIO...GILLESPIE... GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR...LAVACA... LEE...LLANO...MEDINA...TRAVIS...WILLIAMSON...WILSON. && MESOSCALE/AVIATION...05 SYNOPTIC/GRIDS...08 PUBLIC SERVICE/DATA COLLECTION...22
Hazardous weather outlook, Feb 17, 4:31 AM CST, 20 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 431 AM CST FRI FEB 17 2012 TXZ171>173-183>194-202>209-217>225-228-181100- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 431 AM CST FRI FEB 17 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... A FLASH FLOOD WATCH IS IN EFFECT FROM 6 PM THIS EVENING UNTIL 9 AM SATURDAY MORNING ACROSS EASTERN PORTIONS OF SOUTH CENTRAL TEXAS. A STRONG UPPER LEVEL STORM SYSTEM WILL MOVE EAST ACROSS TEXAS TONIGHT INTO SATURDAY. MEANWHILE...A SURFACE LOW WILL DEVELOP ALONG THE TEXAS COASTAL BEND AND THEN MOVE EAST ALONG THE GULF COAST. THESE FEATURES WILL INTERACT WITH A VERY MOIST AIRMASS ACROSS SOUTH CENTRAL TEXAS AND PRODUCE LOCALLY HEAVY RAINS MAINLY ACROSS THE EASTERN PARTS OF SOUTH CENTRAL TEXAS. SINCE SOILS ARE STILL MOSTLY SATURATED FROM RAINFALL EARLIER THIS WINTER...RUNOFF MAY QUICKLY LEAD TO FLASH FLOODING. RAPID RISES ON RIVERS...CREEKS...AND STREAMS ARE ALSO POSSIBLE. NORMALLY DRY OR LOW FLOWING CREEKS AND STREAMS MAY QUICKLY BE INUNDATED WITH RAINFALL AND BECOME DEATH TRAPS. THE HIGHEST AVERAGE RAINFALL TOTALS...AND THEREFORE GREATEST THREAT FOR FLASH FLOODING...ARE EXPECTED ACROSS AREAS GENERALLY ALONG AND SOUTHEAST OF A LINE FROM HONDO TO SPRING BRANCH TO GEORGETOWN. HOWEVER...ISOLATED VERY HEAVY RAINFALL IS POSSIBLE ACROSS THE REMAINDER OF SOUTH CENTRAL TEXAS AND THE HILL COUNTRY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... A FLASH FLOOD WATCH IS IN EFFECT FROM 6 PM FRIDAY NIGHT UNTIL 9 AM SATURDAY MORNING. OTHERWISE...NO HAZARDOUS WEATHER EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FRIDAY NIGHT THROUGH SATURDAY MORNING.
In the hours before
Special weather statement, Feb 17, 8:43 PM CST, 3 hours 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 843 PM CST FRI FEB 17 2012 TXZ184>186-180315- EDWARDS-KERR-REAL- 843 PM CST FRI FEB 17 2012 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN REAL...WESTERN KERR AND CENTRAL EDWARDS COUNTIES UNTIL 915 PM CST... AT 839 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 13 MILES WEST OF VANCE...OR 16 MILES SOUTH OF ROCKSPRINGS...MOVING NORTHEAST AT 50 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... VANCE... PRADE RANCH... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED ROADWAYS.
Special weather statement, Feb 17, 10:08 PM CST, 2 hours 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1008 PM CST FRI FEB 17 2012 TXZ183-180445- VAL VERDE- 1008 PM CST FRI FEB 17 2012 ...SIGNIFICANT WEATHER ADVISORY FOR VAL VERDE COUNTY UNTIL 1045 PM CST... AT 1007 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 6 MILES SOUTHWEST OF COMSTOCK...MOVING NORTHEAST AT 55 MPH. WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... COMSTOCK... PAFFORD CROSSING... BAKERS CROSSING... DEVILS RIVER STATE NATURAL AREA... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED ROADWAYS.
Special weather statement, Feb 17, 10:26 PM CST, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1026 PM CST FRI FEB 17 2012 TXZ217-218-180500- MAVERICK-ZAVALA- 1026 PM CST FRI FEB 17 2012 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN ZAVALA AND MAVERICK COUNTIES UNTIL 1100 PM CST... AT 1022 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 14 MILES SOUTHEAST OF PALOMA...OR 17 MILES EAST OF EAGLE PASS...MOVING NORTHEAST AT 35 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... MAINLY RURAL AREAS OF MAVERICK AND NORTHWESTERN ZAVALA COUNTIES ALONG HWY 57 NEAR THE COUNTY LINE. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED ROADWAYS.
Special weather statement, Feb 17, 10:54 PM CST, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1054 PM CST FRI FEB 17 2012 TXZ217-218-180530- MAVERICK-ZAVALA- 1054 PM CST FRI FEB 17 2012 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN ZAVALA AND MAVERICK COUNTIES UNTIL 1130 PM CST... AT 1048 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR ROSITA NORTH...OR NEAR EAGLE PASS...MOVING NORTHEAST AT 45 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... PALOMA... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED ROADWAYS.
Special weather statement, Feb 17, 11:42 PM CST, 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1142 PM CST FRI FEB 17 2012 TXZ218-180615- ZAVALA- 1142 PM CST FRI FEB 17 2012 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ZAVALA COUNTY UNTIL 1215 AM CST... AT 1140 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 9 MILES SOUTH OF LA PRYOR...MOVING NORTHEAST AT 40 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... LA PRYOR... BATESVILLE... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED ROADWAYS.
Special weather statement, Feb 18, 12:34 AM CST, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1234 AM CST SAT FEB 18 2012 TXZ203-204-218-219-180700- FRIO-MEDINA-UVALDE-ZAVALA- 1234 AM CST SAT FEB 18 2012 ...SIGNIFICANT WEATHER ADVISORY FOR EXTREME NORTHEASTERN ZAVALA... NORTHWESTERN FRIO...EXTREME SOUTHEASTERN UVALDE AND SOUTHWESTERN MEDINA COUNTIES UNTIL 100 AM CST... AT 1231 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR FRIO TOWN...OR 18 MILES NORTHWEST OF PEARSALL...MOVING NORTHEAST AT 40 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... YANCEY... MOORE... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED ROADWAYS.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 17, 10:42 PM CST | Areal Flood Advisory | EWX | Maverick | 108 min |
| Feb 17, 10:52 PM CST | Flash Flood Warning | EWX | Bexar | 4 hr |
| Feb 17, 11:05 PM CST | Flash Flood Warning | EWX | Burnet, Llano | 3 hr |
| Feb 18, 1:04 AM CST | Flash Flood Warning | EWX | Travis, Williamson | 4 hr |
| Feb 18, 7:28 AM CST | Areal Flood Advisory | EWX | Bexar | 2 hr |
| Feb 18, 8:34 AM CST | Areal Flood Advisory | EWX | Bastrop, Caldwell, Comal, Hays, Travis | 116 min |
| Feb 18, 9:03 AM CST | Areal Flood Advisory | EWX | Fayette | 117 min |
| Feb 18, 10:02 AM CST | Areal Flood Advisory | EWX | Williamson | 118 min |
| Feb 18, 11:20 AM CST | Areal Flood Advisory | EWX | Bastrop | 2 hr |
| Feb 18, 3:54 PM CST | Areal Flood Advisory | EWX | Bastrop | 2 hr |
Nearby
Areal Flood Advisories in Texas, 2012Every areal flood advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.